Thunderstorm Wind, Douglas
- When
- July 19, 11:10 PM CST to July 20, 11:10 PM CST
- Where
- Douglas County, Ava
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.950, -92.650
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 5:15 PM CST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION. NATIONAL WEATHER SERVICE SPRINGFIELD MO 615 PM CDT WED JUL 19 2006 ...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE... .DISCUSSION... PREVIOUS DISCUSSION 315 PM. ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES. WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN OZARKS. EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET. A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY. ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA. SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT. ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON. WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS TIME. THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR NORMAL. FOSTER && .AVIATION... FOR 00Z TAFS...VFR CONDITIONS WILL CONTINUE WITH WINDS GENERALLY LIGHT FROM THE SOUTH TO WEST. THUNDERSTORMS ACROSS ILLINOIS WILL AFFECT THE KSGF-KSTL TWEB ROUTE OVERNIGHT. JLT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY. HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS THROUGH THURSDAY. KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 PM CDT WED JUL 19 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210500- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1155 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WITH GUSTY WINDS OF 40 TO 50 MPH WILL CONTINUE TO AFFECT AREAS MAINLY SOUTH OF HIGHWAY 60 AND WEST OF WEST PLAINS THROUGH 130 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN REACHING 104 TO 110 DEGREES. A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNRISE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1048 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 2 N EMINENCE 37.18N 91.36W
07/19/2006 SHANNON MO LAW ENFORCEMENT
TREES DOWN
1035 PM TSTM WND GST HOUSTON 37.33N 91.96W
07/19/2006 E60 MPH TEXAS MO EMERGENCY MNGR
POWERLINES DOWN AS WELL RELAYED BY AMATEUR RADIO.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND DMG WILLOW SPRINGS 36.99N 91.97W
07/19/2006 HOWELL MO LAW ENFORCEMENT
SEVERAL POWERLINES DOWN IN TOWN.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG MOUNTAIN GROVE 37.13N 92.26W
07/19/2006 WRIGHT MO EMERGENCY MNGR
TREE REPORTED DOWN ON A HOME.
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG WINONA 37.01N 91.32W
07/19/2006 SHANNON MO PUBLIC
TREES AND POWERLINES DOWN IN TOWN.
1115 PM HAIL WINONA 37.01N 91.32W
07/19/2006 E0.75 INCH SHANNON MO PUBLIC
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST MOUNTAIN GROVE 37.13N 92.26W
07/19/2006 E60 MPH WRIGHT MO FIRE DEPT/RESCUE
&&
HATCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG WINONA 37.01N 91.32W
07/19/2006 SHANNON MO EMERGENCY MNGR
TREES DOWN ACROSS TOWN. SOME TREES DOWN ON HOMES.
&&
HATCHThe Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 05:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522955.